Florida, 2007Lightning Strike in Florida, September 21, 2007
September 21, 2007 · NWS MFL · 1 event in 1 county or zone
An upper level low over the northeastern Gulf of Mexico along with moist southerly flow over South Florida produced afternoon thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low over the northeastern Gulf of Mexico along with moist southerly flow over South Florida produced afternoon thunderstorms across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 21, 2:20 PM EST, 40 minutes earlier.
Area forecast discussion, Sep 21, 2:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT FRI SEP 21 2007
.DISCUSSION...AT 19Z...NUMEROUS THUNDERSTORMS WITH SOME POSSIBLY
STRONG WERE ONGOING ACROSS PALM BEACH AND GLADES AND HENDRY
COUNTIES WITH MAINLY SCATTERED ACTIVITY ELSEWHERE. SATELLITE
IMAGERY AND SFC OBS SHOW THAT THE SEA BREEZE HAS PUSHED INLAND ON
SSE FLOW TOWARDS THE WESTERN PARTS OF THE EAST COAST METRO...AND
THE WEST COAST SEA BREEZE HAS PUSHED WELL INLAND OF THE WEST
COAST...HOWEVER ANOTHER AREA OF CONVECTION IS POISED OFF THE SW FL
COAST AND SHOULD MOVE ONSHORE ACROSS THE COLLIER AND MAINLAND
MONROE COAST THROUGH THE EARLY EVENING HOURS.
FOR TONIGHT...EXPECT DIURNAL CONVECTIVE ACTIVITY TO DIMINISH OVER
THE MAINLAND THIS EVENING AS DAYTIME HEATING AND INSTABILITY IS
LOST. FOCUS THEN TURNS TO LARGE AREA OF CONVECTION OVER THE FL
STRAITS AND CUBA...AND WATER VAPOR IMAGERY INDICATES THAT THIS
CONVECTION IS ASSOCIATED WITH A MID-LEVEL MOISTURE SURGE MOVING
NORTH IN BETWEEN THE LARGE UPPER LEVEL CIRCULATION IN THE NORTHERN
GULF ASSOCIATED WITH TD 10...AND AN UPPER RIDGE OVER THE NW
CARIBBEAN. NOT SURE HOW MUCH OF THIS CONVECTION WILL SURVIVE INTO
SOUTH FL TONIGHT...BUT HAVE LEFT SCATTERED POPS FOR ALL AREAS TO
ACCOUNT FOR THIS POSSIBILITY.
THE AFOREMENTIONED MOISTURE SURGE FROM THE CARIBBEAN WILL ALLOW
PWATS TO INCREASE EVEN FURTHER...WITH VALUES OVER 2.15 INCHES
INDICATED THROUGH SUNDAY BY BOTH THE NAM AND GFS. SATURDAY IS A
LIGHT FLOW DAY THROUGH THE MID LEVELS AS A DEEP-LAYERED RIDGE
BUILDS OVER THE MID ATLANTIC STATES...BUT THE EASTERLY FLOW REGIME
DOES NOT STRENGTHEN UNTIL LATER IN THE DAY. THEREFORE IT APPEARS
THAT WIDESPREAD THUNDERSTORMS ARE LIKELY TOMORROW FROM LATE
MORNING THROUGH EARLY EVENING...WITH PERHAPS SLIGHTLY MORE
COVERAGE THAN TODAY AS SEA BREEZES SHOULD BE SLOWER TO MOVE
INLAND. THE EAST FLOW KICKS IN FOR SUNDAY AND INCREASES IN
STRENGTH...BUT WITH LOTS OF MOISTURE LEFT OVER STILL EXPECT AT
LEAST SCATTERED MIDDAY ACTIVITY ACROSS THE EAST BEFORE THE SEA
BREEZE MOVES INLAND...WITH HIGHEST POPS INTERIOR AND WEST COAST.
GFS SLOWLY MOVES THE DEEP-LAYERED RIDGE INTO THE WESTERN ATLANTIC
THROUGH MID WEEK...WHICH KEEPS SOUTH FL IN A DEEP
EASTERLY/SOUTHEASTERLY FLOW REGIME AND RETURNS US TO A MORE
TYPICAL CONVECTIVE PATTERN WITH MORNING/MIDDAY ACTIVITY EAST AND
AFTERNOON ACTIVITY MAINLY INTERIOR AND WEST.
&&
.AVIATION...VICINITY TSRA ALL TERMINALS INTO EARLY EVENING AS
ACTIVITY REGENERATES ALONG STALLED SEA BREEZE BOUNDARY ACROSS THE
WEST METRO AND MOVES NNE...AND OTHER STORMS OVER THE GULF MOVE
ONTO THE FL WEST COAST. KEPT VICINITY SHRA GOING ALL NIGHT AS
ACTIVITY MAY MOVE UP FROM THE SOUTH AFTER DARK. EXPECT PERIODIC
MVFR OR LOWER CONDITIONS WITH BRIEF GUSTY SFC WINDS AT ALL
TERMINALS THROUGH EARLY EVENING WITH CONVECTIVE ACTIVITY.
&&
.MARINE...WINDS 10 TO 15 KNOTS GULF AND AROUND 10 KNOTS ATLANTIC
WATERS TONIGHT WITH SEAS GENERALLY 2-4 FEET. GULF WINDS AND ALL
SEAS DECREASE TO 3 FEET OR LESS AS EASTERLY FLOW REGIME TAKES OVER
TOMORROW AND TD 10 PULLS FURTHER AWAY FROM THE AREA.
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME AS LOW LEVEL MOISTURE
REMAINS HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 88 80 88 / 30 70 40 50
FORT LAUDERDALE 80 88 81 90 / 30 60 40 50
MIAMI 79 89 80 90 / 40 60 40 50
NAPLES 75 91 74 92 / 30 70 50 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
STRASSBERG
Hazardous weather outlook, Sep 21, 10:18 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1118 AM EDT FRI SEP 21 2007
FLZ063-066>075-168-172>174-220315-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1115 AM EDT FRI SEP 21 2007
...A FEW WEAK TORNADOES POSSIBLE THIS AFTERNOON...
...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL
WATERS TODAY BUT WITH THE MOST ACTIVE LOCATIONS ACROSS THE
INTERIOR AND EAST COAST METROPOLITAN REGION. OCCASIONAL LIGHTNING
STRIKES, LOCALLY HEAVY RAINS AND WIND GUSTS TO 30 MPH CAN BE
EXPECTED IN THE STRONGEST STORMS.
TORNADOES: COUNTERCLOCKWISE ROTATION AROUND NEWLY FORMED
SUBTROPICAL DEPRESSION TEN IN THE NORTHEAST GULF OF MEXICO WILL
RESULT IN A POSSIBLE BRIEF WEAK TORNADO THIS AFTERNOON. THE
PRIMARY THREAT FOR THIS ACTIVITY WILL BE OVER THE INTERIOR
PORTIONS OF SOUTH FLORIDA NEAR LAKE OKEECHOBEE AND THE EASTERN
METROPOLITAN COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR EACH DAY THROUGH THE
PERIOD. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE
MAIN IMPACTS FROM THE STORMS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 21, 11:41 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT FRI SEP 21 2007
FLZ066-211715-
HENDRY FL-
1241 PM EDT FRI SEP 21 2007
...STRONG THUNDERSTORM MOVING ACROSS THE AREA...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LA BELLE...MOVING NORTH AT 15
MPH.
THIS STORM WILL AFFECT...
LA BELLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
BRIEF WEAK TORNADOES.
LAT...LON 2677 8149 2677 8129 2662 8139 2664 8151
TIME...MOT...LOC 1641Z 195DEG 14KT 2669 8143
KOB
Special weather statement, Sep 21, 12:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT FRI SEP 21 2007
FLZ072-172-211815-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
152 PM EDT FRI SEP 21 2007
...STRONG THUNDERSTORM MOVING ACROSS THE AREA...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COOPER CITY...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
COOPER CITY...
DAVIE...
DOWNTOWN-DAVIE...
INTERSECTION I-595 AND I-95...
LAUDERHILL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOS.
LAT...LON 2626 8029 2620 8012 2598 8017 2600 8039
TIME...MOT...LOC 1752Z 206DEG 20KT 2606 8026
KOB
Special weather statement, Sep 21, 2:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT FRI SEP 21 2007
FLZ067-211930-
INLAND PALM BEACH COUNTY FL-
300 PM EDT FRI SEP 21 2007
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH PALM BEACH
GENERAL AIRPORT TO 7 MILES SOUTHEAST OF PAHOKEE...MOVING NORTHEAST AT
20 MPH.
THESE STORMS WILL AFFECT...
CALOOSA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2695 8058 2694 8021 2689 8020 2668 8026
2667 8064
TIME...MOT...LOC 1900Z 203DEG 20KT 2690 8027 2678 8055
KOBSpecial weather statement, Sep 21, 2:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI SEP 21 2007
FLZ067-212015-
INLAND PALM BEACH COUNTY FL-
338 PM EDT FRI SEP 21 2007
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INTERIOR PALM BEACH
COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAL POINT TO 7
MILES WEST OF NORTH PALM BEACH GENERAL AIRPORT...MOVING NORTH AT 10
MPH.
THESE STORMS WILL AFFECT...
CALOOSA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2696 8061 2695 8022 2679 8024 2685 8063
TIME...MOT...LOC 1938Z 190DEG 12KT 2692 8059 2688 8033
BAXTER
Lightning, Broward
- When
- September 21, 3:00 PM EST
- Where
- Broward County, 1.55 mi W of Lauderdale Lakes
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 26.150, -80.225
A maintenance building in Lauderhill was destroyed by a fire believed to have been caused by lightning. The 2,000 square foot building was a total loss.
Witnesses reported seeing lightning and looked outside to see the building on fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Dakota, September 21, 2007$30 million · 3.5 in hail · 10 events
- Lightning Strike in Florida, September 21, 20071 death · 1 event
- Flash Flooding and Damaging Wind in California, September 21 to 22, 2007$300,000 · 52 kt wind · 5 events
- Flash Flooding and Lightning Strike in Nevada, September 21 to 22, 2007$200,000 · 3 events
- Hail and Damaging Winds in Wisconsin, September 21, 2007$76,000 · 1 in hail · 22 events
- Damaging Wind in Iowa, September 21, 2007$85,000 · 55 kt wind · 1 event
- Damaging Winds in Iowa, September 21, 2007$55,000 · 74 kt wind · 6 events
- Hail and Damaging Winds in Minnesota, September 21, 2007$16,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Michigan, September 21, 2007$6,000 · 61 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 21, 20078 events
- Hail in Wisconsin, September 21, 20071.75 in hail · 6 events
- Flash Flooding and Hail in Georgia, September 21, 2007$1,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62214.